Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Treatment modifications
Dec 1, 2000

I have been taken Crixivan 2 capsules 3 times a day, Epivir 1 pill twice a day and Zerit 1 capsule twice a day, for three years,

no problem at all so far. A nurse told me once I can take crixivan 3 capsules twice a day instead the 2 three times.Does it make A difference? By the way my viral load is undetectable and cd4 is around 1300. Thanks

Response from Dr. Henry

Wow -- you are doing quite well. A recent published study funded by Merck (the manufacturer of Crixivan) found that the 3 capsule twice a day dosing was inferior to the standard dosing you are now taking so I don't recommend that. Some persons have switched to Crixivan 2 capsules twice a day (with food!) when also taken with ritonavir 200 mg twice a day. Other studies have looked at switching off the protease inhibitor to easier medications (such as abacavir or an NNRTI such as nevirapine). Again -- to be specific I would not switch to Crixivan three capsules twice a day due to a higher rate of virologic failure compared to continued three times/day dosing. KH

Keith Henry, M.D.



Previous
Wellbutrin and Psilocybin
Next
Upset Stomach??

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement